HENRY MILGROM, M.D.; ERSKINE L. PALMER, PH.D.; SUSAN F. SLOVIN, PH.D.; DAVID M. MORENS, M.D.; STANLEY D. FREEDMAN, M.D.; JOHN H. VAUGHAN, M.D.
To the editor: The apparently increasing incidence of the tampon-related toxic shock syndrome and its striking similarity to Kawasaki disease (1-3) has rekindled our interest in a case study we recently reported (4).
A 26-year old woman was found to have the symptoms of Kawasaki disease—namely, fever, myalgias and asthenia, nausea and vomiting, palmar and plantar diffuse and maculopapular rash followed by desquamation, hepatosplenomegaly, marked hypotension, and cardiac manifestations. The syndrome responded to fluids and electrolyte replacement and naproxen. The illness recurred 1 month later. In retrospective review, the patient was a regular user of tampons (not Rely) and became
Learn more about subscription options.
Register Now for a free account.
MILGROM H, PALMER EL, SLOVIN SF, MORENS DM, FREEDMAN SD, VAUGHAN JH. Toxic Shock Syndrome or Kawasaki Disease. Ann Intern Med. 1981;94:138. doi: 10.7326/0003-4819-94-1-138_1
Download citation file:
Published: Ann Intern Med. 1981;94(1):138.
Multi-Organ Failure and Sepsis, Pulmonary/Critical Care, Rheumatology, Vasculitides.
Results provided by:
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only